I was prescribed lexapro for major depression. I have been on it for about 3 weeks. I am coping with side effects well, however for the last 10 days or so I am having so hard erections that it hurts. Pain usually occurs on the side of my penis. After a research I found that Peyronie's disease has similar symptoms that may develop into erectile dysfunction. I am not having erections longer than 30 min, but I am concerned it may cause permanent sexual problems in the future. Could lexapro be the cause of it?
Hi, Otis! It doesn't seem very likely as there's really no literature on it and the primary sexual side effect a few people report is in the other direction ~ loss of lidido and inability to achieve and maintain erections.
*Summary: there is no Peyronie's disease reported by people who take Lexapro . We studied 35,853 people who had side effects while taking Lexapro from FDA and social media... *
They report everything from runny noses to toe cramps.
Regardless, you have a problem that requires your Doctor's immediate attention before you find yourself in the ER one day with a priapus.
Best wishes, WCV
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 26 Oct 2015 • 3 answers
Posted 26 Oct 2016 • 3 answers
Posted 9 Feb 2018 • 2 answers
Posted 20 Apr 2018 • 3 answers
Posted 11 Jun 2018 • 3 answers